MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER CENTURION VISION SYSTEM, FOOTSWITCH; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER CENTURION VISION SYSTEM, FOOTSWITCH; UNIT, PHACOFRAGMENTATION
Catalog Number 8065751762
Medical Device Problem Code Reflux within Device (1522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that before the cataract surgery an ophthalmic operating footswitch reflux function did not work.The surgery was completed on the same by replacing the footswitch.There is no patient harm.
 
Additional Manufacturer Narrative
A non-conformance based review of the batch/lot/serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this lot/batch/serial number was performed.No similar complaints were reported for the product lot/batch/serial under investigation.Service history was reviewed for the system.Company representative (ar) performed an on-site assessment found cotton stuck in the left side toe switch.To resolve the issue, the ar cleaned the footswitch, performed service test procedure, and then found the machine to be working properly the root cause of the reported events are attributed to cotton being stuck in the left side toe switch, however, how or when the cotton entered the footswitch remains inconclusive.Actions taken per the sr resolved the reported events.This complaint has been reviewed and based on a low occurrence rate, it is determined that no further actions will be pursued at this time.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received with updated suspect product details.

Brand Name
CENTURION VISION SYSTEM, FOOTSWITCH
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16885073
Report Number2028159-2023-00660
Device Sequence Number20356530
Product Code HQC
UDI-Device Identifier00380657517626
UDI-Public00380657517626
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121555
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065751762
Device Lot NumberASKU
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer07/11/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LEGION SYSTEM.
Patient SexUnknown